MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) udi will be added with the follow up report.
 
Event or Problem Description
It was reported that: "subject went to the er on (b)(6)2025 for the right groin bleed after the patient woke up to the bandage soaked with blood at the manta access site.The er applied pressure to the access site and changed the bandage before she was discharged.Later that evening the subject presented at the er a second time after she noted more blood on the bandage at the access site.Bleeding resolved that evening after 2 sutures were placed at the site." "date of tavr: (b)(6) 2025 ultrasound and micro puncture was used to gain access, there was no difficulty gaining access per data entry.Only one femoral arterial puncture was used in the same vessel during initial access for the interventional procedure.Target artery for manta closure: right cfa (9.0 mm) tissue depth recorded: 3.0 cm.Deployment is at 4.0 cm.Site reports 0 sheath exchanges prior to insertion of the manta sheath.Site reported no intraprocedural complication at the femoral access site before procedure sheath removal.Heparin was administered during the procedure.Act was 141 sec and systolic bp was 129 mmhg prior to closure.30mg of protamine was given prior to manta closure.Manta exp.Date: 10-apr-2025 site confirms deployment per ifu.Manta delivery system did not become kinked at any point during the case.There was no sign of bacterial contamination or antegrade puncture during the index procedure.Time to hemostasis was approximately 29 seconds per edc.".
 
Event or Problem Description
It was reported that: "subject went to the emergency room on (b)(6) 2025 for the right groin bleed after the patient woke up to the bandage soaked with blood at the manta access site.The er applied pressure to the access site and changed the bandage before she was discharged.Later that evening the subject presented at the er a second time after she noted more blood on the bandage at the access site.Bleeding resolved that evening after 2 sutures were placed at the site." "date of tavr: (b)(6) 2025 ultrasound and micro puncture was used to gain access, there was no difficulty gaining access per data entry.Only one femoral arterial puncture was used in the same vessel during initial access for the interventional procedure.Target artery for manta closure: right cfa (9.0 mm).Tissue depth recorded: 3.0 cm.Deployment is at 4.0 cm.Site reports 0 sheath exchanges prior to insertion of the manta sheath.Site reported no intraprocedural complication at the femoral access site before procedure sheath removal.Heparin was administered during the procedure.Act was 141 sec and systolic bp was 129 mmhg prior to closure.30mg of protamine was given prior to manta closure.Manta exp.Date: 10-apr-2025.Site confirms deployment per ifu.Manta delivery system did not become kinked at any point during the case.There was no sign of bacterial contamination or antegrade puncture during the index procedure.Time to hemostasis was approximately 29 seconds per edc.".
 
Additional Manufacturer Narrative
Qn#(b)(4).No return product evaluation could be completed as the device was not returned for investigation.The device history record review for lot number mn2301557 manta 18f indicated no non-conformities related to this lot, supporting that the device met material, assembly, and performance specifications before shipment.Case details were reviewed.This event is associated with the access-manta clinical study, where the patient is included if the patient meets the criteria for on-label use of manta as specified in the country-specific manta instructions for use (ifu) and is greater than or equal to 21 years of age.The patient is excluded from the study if unable or unwilling to give informed consent or reluctant to complete follow-up assessments.A 77-year-old female patient (25.86kg/m2) with a history of hypertension, heart failure, and a 30-year smoking history, presented to the or for a tavr procedure.No complications or issues were encountered during or after the deployment of the manta device.No signs of bacterial contamination or antegrade puncture are present during the index procedure, and the manta device did not become kinked at any time during the case.No adjunctive methods were required to achieve hemostasis; time to hemostasis was approximately twenty-nine seconds.Patient outcome post-procedure was fine and was discharged the following day.The patient experienced an adverse event (ae).Following discharge the next day, the patient woke up to a blood-saturated bandage at the access site and went to the er.Manual compression was applied, a new bandage was placed, and the patient was discharged.Later that evening, the patient returned to the er after noting more blood on the bandage at the access site.To address the adverse event, two sutures were applied to the access site, resolving the bleed; no additional intervention was required.The device was not returned for investigation.Post-procedural bleeding is a common occurrence following any closure device deployment as a result of the collagen requiring time to clot to create a seal or ambulation.The manta instructions for use (ifu) precautions state that if bleeding from the femoral access site persists after the use of the manta device, a ssess the situation.Based on the amount of bleeding, use manual or mechanical compression, apply balloon pressure, place a covered stent, and/or surgical repair to obtain hemostasis.There appears to be no product quality issue concerning manufacture, documentation, or labelling.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21751916
Report Number3010252479-2025-00036
Device Sequence Number18553694
Product Code MGB
UDI-Device Identifier00856279007062
UDI-Public(01)00856279007062(11)231004(17)250430(10)MN2301557(21)
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number2115
Device Lot NumberMN2301557
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight73 KG